Home Page Potential Lawsuit Fentanyl
Duragesic Fentanyl Patch Recall
Patients who use the Duragesic pain patch may be exposed to an increased risk of serious Duragesic side effects. Duragesic patches (known generically as Fentanyl patches) have been linked to a risk of fentanyl overdose, which could result in respiratory failure, permanent coma and death. Due to problems with manufacturing of the Duragesic pain patch, the patch has been the subject of multiple recalls, although Duragesic patches are still available on the market.
En Español [SOBREDOSIS DE DURAGESIC]
Duragesic Fentanyl Pain Patch
The Duragesic fentanyl patch is used to treat chronic pain by supplying a steady dose of fentanyl (a powerful opioid pain medication) over an extended period of time—usually up to 72 hours. Patients who use the patch typically have chronic and/or debilitating pain that is not controlled with shorter-acting painkillers and have a tolerance to opioid treatment.
According to the FDA, fentanyl is approximately 80 times stronger than morphine. A fentanyl FDA bulletin warns that for patients who are not opioid-tolerant, the amount of fentanyl in one patch of even the lowest strength is enough to cause dangerous side effects, including respiratory depression and death.
Due to the dangerous nature of the drug, in June 2005 the Duragesic product label was given a black-box warning label explaining the risk of accidental fatal overdose and respiratory depression or hypoventilation. Patients and their caregivers have been advised to follow directions exactly from the patient package insert.
Furthermore, patients could be at risk of developing serious fentanyl side effects if the fentanyl gel comes in direct contact with the skin or if they apply the patch more frequently than recommended. Either situation could result in high levels of fentanyl in the patient's blood.
Fentanyl Patch Recall
A fentanyl patch recall was announced on December 31, 2008. The manufacturer identified a problem with the manufacturing equipment that was causing patches to have a cut edge and a possible release of fentanyl gel.
This was the fifth fentanyl transdermal pain patch recall since 1994. In February 2008, there was a fentanyl recall for 95 lots of 25 mcg/hr Duragesic pain patch products and generic Sandoz fentanyl patches were recalled because they were not properly cut. Just one month later, another drug company, Actavis Inc., announced that its subsidiary (Actavis South Atlantic LLC) was proceeding with the voluntarily recall from wholesalers and pharmacies of all lots of fentanyl transdermal system CII patches sold in the US.
Despite these recalls, fentanyl pain patches and Duragesic pain patches are available on the market. The Duragesic-brand patch is manufactured by Alza Corp. and marketed by Janssen Pharmaceutica, which are both owned by Johnson & Johnson. A generic version of the pain patch is made by Sandoz.
Duragesic Side Effects
Symptoms of a fentanyl overdose include slow breathing, seizures, dizziness, weakness, loss of consciousness or coma, confusion, tiredness, cold and clammy skin, and small pupils. Continued exposure to uncontrolled amounts of fentanyl can lead to addiction and dependency. The opioid drug stays in the system for up to 72 hours. As well, there are warnings of withdrawal side effects and potential damage to the cardiovascular system (bradycardia) and the central nervous system. Long-term side effects of Fentanyl are not known.
Duragesic Pain Patch Lawsuits
In the wake of the Duragesic recalls and reports of death linked to use of the pain patch, hundreds of lawsuits have been filed against the manufacturers of fentanyl pain patches. In the first four fentanyl lawsuits that went to trial, the drug maker was ordered to pay more than $35 million to the families of individuals who died.
Recently, an appeals court upheld an award of $13.3 million to the estate of a 34-year-old mother who died of a fentanyl overdose reportedly caused by a faulty Duragesic patch.
Duragesic Fentanyl Patch Legal HelpIf you or a loved one has suffered illness, overdose, or injury as a result of using this product, please click the link below and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
Last updated on Oct-8-10
DURAGESIC FENTANYL PATCH LEGAL ARTICLES AND INTERVIEWS
Fentanyl Patch Kills Tot, Fentanyl Lawsuit Launched
Lawsuit Filed Against Fentanyl Patch Maker
Duragesic Fentanyl Patches Could Put Patients At Risk
MORE DURAGESIC FENTANYL PATCH LEGAL NEWS
READ MORE [ Drugs/Medical Settlements and Legal News ]
Leah R. Mathis
I was told by Dr. at Unity Clinic to use Fentanyl Patches 2 at a time 25 mcg/h . In June of 2011. I told him I was afraid of it and it didn't help the pain.
He told his nurse of 25 years to tell me to use 4 at a time! His Nurse said " In 25 years he never told her what to say"
He always gave Med directions out himself. So I told her I would put 2 more on , if it didnt help I would not take any more, unless he talked to me. She said" Good, I will tell him"
I put 2 more on and buy the next day I had a Sroke ! My 8 year old found me, He has been tramitized for life!!! Now I find out there still on the market ?!!! Thank You,
This has to be the worst pain medicine delivery system ever !! I am 106 lbs and was up to 175 mcg every 2 days .. It's all or nothing medicine. I am only 51 yrs old and knew if I didn't speak to my doctor I would just be found dead by someone in my bed where I spent most of my life for the last few years.. My husband and I joke how the patches were found stuck on our bedding, the bottom of our shoes, clothing ..
I don't have small children but I do have grandchildren , I never thought about if one of them was to get the hands on a patch that fell off, that would be devastating !!! I changed pain medicine & finally have my life back
My husband died from fentanyl patch in his sleep.I have no answers as of today and he passed away January of 2013 and the attorney had no medical malpractice. wrongful death, nor the patch company. Wow! No one is held accountable.He was on 25mcg for two months and the physician up the does to 50 mcg and he died eight our ofthis patch. There was no more liquid medication in that patch when EMS removed the patch and began to resuscitate him.
My husband died Dec.16,2014. He had been given bothe oxycontin and Fentynol patches for almost 2 years. He suffered several seizures that doctor was aware of but continuously ignored until i did some research and found a nervous system disease linked to long term use of these patches which his docter also upped the dose on during the two years to double what he originaly started with,along with the oxycontin pills as well. Recognizing the signs of his seizures i was able to defuse some of them knowing he had just changed his patch and knowingit was heat activated.i would begin by emediatly pulling off his shoes, reaching for what ever i had that was cool, putting it on the back of neck, then beginning to sometimes strip him down to his boxers and t-shirt, sometimes in time to stop the seizure and sometimes ending up calling 911. Unfortunately my husband did not die by overdosing his dr. Had cut him off within months of his settlement on a job injury claim.But my husband took his own life the week before christmas,leaving behind a daughter ready to graduate,two other daughters that had just lost their mom 2 months before a son, and a grandson to be born in July that he would never meet. I wish i knew if the patches were part of his untimely death however the fact remains he is gone and we all the people he knew,and all his family who love him , will remember him and love him in our hearts, minds and memories. I love you my husband forever and ever.
20 hour sleeping day, forgets what day it is, very lethargic, vomits, can hardly walk, when awake stays in her room alone laying down, pulls away from the family.
He suffered bouts of depression, excess pain, rages, inability to have a sufficient appitite , difficulties breathing, chest pains, swelling of feet and ankles, and difficulties with sleeping.
The loss of my father, stress, guilt, monetary losses, psychological trauma, etc.
Death of my son who lived with me and helped me around the house and to care for me on my bad days. I am disabled from several medical conditions that keep me homebound on most days.
I have had many dental problems that I relate directly to this; I cold turkied on the patches and was in terrible shape. They should not even be in the market. I am going to (when I have my strength back) look around for an attorney. This medication is the same as a death sentence.
ADD YOUR COMMENT ON THIS ISSUE